Jump to content

In hospital... horrible reaction to lidocaine


Roselover
 Share

Recommended Posts

Hi everyone. I am in the hospital and a very kind nurse let me use her computer so I could do a little research.

I had a PICC line put in yesterday after they had used up every vein in my arms. BUT, I had a terrifying reaction to the lidocain. All of a sudden I felt like I was being pushed down into the bed, my fact went numb and felt like someone was squeezing it and I could breathe. Lidocain is supposed to be our friend or so I though. Anyone else have this kind of reaction?

I'm hoping to get out of here friday or saturday and on Sunday I leave for Mayo to see the GI specilists. But yesterday was a big step backward as I am now running a fever and have body aches and a tremendous headache.I got a flu shot on tues... wondering if that's causing the fever.They are running blood cultures etc.

Anyway, I'd like to know if anyone else has had a severe reaction to lidocain like mine. Also, I would appreciate all of your prayers. I'm a pretty sick little puppy right now.

Love Roselover

Link to comment
Share on other sites

gosh, what a horrible time for you. sorry about the lidocaine reaction.

I hope you feel better soon and just wanted to send some thoughts.

If lidocaine is what they use in dentistry for filling, I have had that.

I hope you get some relief soon.

Keep us posted.

Link to comment
Share on other sites

Roselover, bless your heart! I am so sorry you are having such a hard time. Hopefully, your doctors can figure out what is going on and get you on the road to recovery soon. You will be in my thoughts!

Carmen

Link to comment
Share on other sites

Well, anyone can react to anything, but typically with lidocaine, it's because there's epinephrine in it. Also, getting a PICC line placed isn't quite the same as a little IV, so maybe a huge adrenaline rush, or a vasovagal type reaction? I have never seen anyone react to plain lido, but with us you never know!!

I hope you get to feeling better very soon, we all miss you very much! You are in my thoughts and prayers. morgan

Link to comment
Share on other sites

Guest Julia59

Roselover,

First----You are in my prayers for healing. :)

I had a terrible reaction to lidocaine also. At first I was OK (I thought) right after the procedure, but then I got really light headed. All of a sudden I thought I was going nuts----I was in a panic attack like state for several hours---and then at least two days of hyper adrengic spells. I could feel a constant surge of adrenaline on the first day---it felt like an endless nightmare. I tried to drink a lot of fluids to flush it out. I'm not even sure that works, but I would have tried anything to get that drug out of my system.

Dr. Grubb injected a lot of it into me---for the insertion of the cardiac loop recorder. I thought I felt an electrical type surge near my heart---and I told him to stop with the Lidocaine............he was injecting it into my chest near the heart.

Although it was only on the surface---it felt deeper. I imagine he knew what he was doing since he IS one of the Big guys in autonomic dysfunction----so I just kept that in mind and tried to keep my cool.

I hope you find some answers at the Mayo Clinic for your digestive problems. You don't need this right now---I hope your fever passes quickly, and you get some strength back for your trip to the Mayo clinic.

Take care,

HUGS,

Julie ;0)

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...